How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 2258
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
Type Your Medical Question Here...
Dr. Das, MD is online now
A new question is answered every 9 seconds

I am a 65 yr. old woman who has problems, urinating. I take

This answer was rated:

I am a 65 yr. old woman who has problems, urinating. I take 40mgs of Citalopram once a day. I have problems with bloating and gas on a regular basis. I always feel like I have to urinate but when I go, there are only a few drops. Any answers?

Welcome and thank you for your question.

Since when have you had problem urinating? Are you able to urinate an adequate amount at least 2-3 times a day?

Do you have any pain, burning etc when you urinate?

Do you have any acid reflux?

Do you have any medical conditions like diabetes?

What medicines, if any, are you on now?
Customer: replied 3 years ago.

Yes, I urinate several times a day, but very little No pain or burning. No acid reflux. No diabetes. Citalopram 40mgs

Customer: replied 3 years ago.

I have had the urinating problem for a long time.


If you urinate several times a day but very little every time, ther could be many causes.

The main is dehydration with UTI. While UTI may cause irritation of the bladder and cause you to urinate several times a day, dehydration can cause passage of minimal urine. Dehydration also increases the risks of having an UTi. Although you do not have pain or burning, this is an importatn cause for your symptoms.

Another cause is an obstruction in the bladder neck or urethra. This is common in older women, especially in those who have a mild prolapse of the bladder - known as a cystocele.

Citolapram dose not affect the urinary outflow.

Please consult a doctor for a complete checkup, including an ultrasound of the bladder. You may also need to be seen by a urologist for a cystoscopy.

I hope this helps.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance. It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.
Dr. Das, MD and 8 other Medical Specialists are ready to help you